Arizona, 2022Flash Flooding and Dust Storm in Arizona, September 11 to 12, 2022
September 11 to 12, 2022 · NWS PSR · 22 events in 6 counties and zones
The remnant mid-level circulation of what was Tropical Cyclone Kay was located over southern California. 5 and MLCAPE values peaking at around 1000 J/KG.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $68,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnant mid-level circulation of what was Tropical Cyclone Kay was located over southern California. This led to southerly flow across Arizona, which helped increased moisture and instability with moisture values peaking at around 1.5 and MLCAPE values peaking at around 1000 J/KG. Strong to severe thunderstorms developed across southeast Arizona, near the Tucson area, during the late afternoon hours of the 11th and then progressed northward towards the Phoenix metro during the evening hours, resulting in widespread severe downburst winds and blowing dust as well as isolated flash flooding. The Phoenix Sky Harbor Airport reported a peak wind gust of 86 mph at 2053 MST. Additional storms then developed across western Maricopa County, extending into La Paz County, during the early morning hours of the 12th with heavy rainfall leading to flash flooding become the biggest threat.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Sep 11, 3:57 PM MST, 3 hours 22 minutes earlier.
Area forecast discussion, Sep 11, 3:57 PM MST, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
357 PM MST Sun Sep 11 2022
.UPDATE...UPDATED 00Z AVIATION DISCUSSION.
&&
.SYNOPSIS...
The threat for showers and thunderstorms over the next couple of
days will gradually shift eastward through Arizona with the most
impactful, stronger storms occurring Monday. However, even this
evening, strong winds, locally dense blowing dust, and isolated
areas of heavy rainfall and flooding will all be concerns. Much
drier air will push into the region during the middle and latter
half of the week, essentially ending the storm chances. Temperatures
will hover slightly below normal through the first half of the week
before rebounding near to slightly above normal by late week into
the weekend.
&&
.DISCUSSION...
Early afternoon WV satellite imagery shows the remnant subtropical
circulation of Kay still wobbling off the southern California coast
undergoing another transition to an extratropical cyclone as dry
midtropospheric has completely cutoff any tropical influence.
Meanwhile, a progressive upstream trough and associated strong zonal
jet will act as the impetus to open and absorb this system into
westerly flow dipping towards the SW Conus. With this system
starting to move and attempting to dislodge a blocking ridge, a
seasonally robust, meridional 35kt H5 jet has developed on its
eastern periphery through Arizona. One shortwave can be seen lifting
north through the Lower Colorado River Valley while other vorticity
centers appear to be sheared along the jet axis riding north from
Mexico providing favorable ascent structure across much of the CWA.
Recent objective analysis depicts modest drying through the
environment since yesterday as both total column PWATs and low level
mixing ratios have retreated slightly. However, a solid 11-14 g/kg
are still locked into lower elevations, and more than sufficient to
support storm maintenance off higher elevations. The key may be the
vertical distribution of moisture towards the top of the boundary
layer where recent dry SW flow has eroded the higher quality
moisture; and models only partially mix above 800mb such that CinH
may remain on the order of 25 J/kg at peak heating. Nevertheless,
the combination of both MLCape and DCape 1000-1500 J/kg coincident
in an environment favorable for ascent should result in scattered
thunderstorm clusters.
Aside from a few showers and embedded storms lifting across
southeast CA in moist upslope flow this afternoon, the main emphasis
of hi-res modeling has consistently been semi-organized storm
clusters congealing over Pima/Pinal counties and belching deep
outflow boundaries north towards the Phoenix metro. The majority of
HREF membership suggests a singular large outflow (likely replete
with blowing dust) surging through the central CWA, but with varying
amounts of post-outflow storms erupting. Given the inhibition
likely present, it might take more than one outflow boundary to
breach the capping around the Phoenix area, however rarely is there
just one outflow as depicted by most CAMs. Thus, 40-60% storm
coverage as suggested by NBM POPs seems adequate, though with the
boundaries advancing at a good clip, many locations may be limited
on the total amount of rainfall.
Another facet of the forecast with a recurring similar solution
among modeling groups is the combination of outflows propagating
into western AZ, some semblance of northward advancing low level
moisture from NW Mexico, and shortwave energy encapsulated on the
nose of a 35kt jet punching north and east producing additional
clusters of elevated storms overnight near or just east of the
Colorado River. Though speed shear may keep these clusters advancing
north our of the forecast area, these types of synoptic setups have
occasionally resulted in expansive flooding due to backbuilding
convection training over the same area. HREF members hint at this
evolution, but offer a wide variety of possible outcome leading to a
lower confidence forecast; and with national centers highlighting
only minimal excessive rainfall risk, will hold off on any
headlines.
Monday forecasts continue to trend towards greater storm coverage in
the eastern part of the forecast area as synoptic scale forcing and
increasing jet energy become juxtaposed with a favorable
thermodynamic environment. While there is some question as to the
impact of overnight storms and ability for the atmosphere to
recover, forecast BUFR soundings continue to show steady cooling
aloft (H5 temperatures falling around -8C) resulting in H7-H5 lapse
rates rebounding closer to 7 C/km. As a result, both MLCAPE and
DCape values should once again range between 1000-1500 J/kg.
Overall, soundings this afternoon and Monday do not look dissimilar,
with the exception of far more robust 0-6km bulk shear of 25-30kt.
While marginal for organized or supercellular storms, this
shear/instability combination should easily support isolated strong
to severe thunderstorms from Maricopa County eastward. Strong wind
gusts, expansive blowing dust, and small hail would be expected
along with brief heavy downpours. Localized flash flooding is also
possible, but may be conditional on the requirement of cluster
interactions given the bulk shear and forward propagation tendency.
By Tuesday, pronounced westerly flow begins to settle over the
majority of the forecast area drying things considerably such that
the storm activity will be mostly confined to higher terrain north
and east of Phoenix. Since it will take more than one day to
completely scour moisture, can not rule out a few showers/storms
popping over valley terrain features and foothills, but with little
to no major impacts. During the middle to latter half of the week,
broad troughing and a strong 75kt zonal jet sweeps across the SW
Conus dislodging any remaining quality moisture. There are excellent
indications boundary layer mixing ratios fall below 8 g/kg and PWATS
hover in a 0.75-1.00 inch range essentially precluding any deep
convection throughout the entire region. During this drying regime,
H5 heights will build back near 590dm yielding temperatures back
into a normal to slightly above normal range by the end of the week.
&&
.AVIATION...Updated 2300Z.
South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:
Southeasterly flow is attempting to switch to southwest. This
should continue for the next couple of hours. Sometime between
2-4Z thunderstorms are expected to move out of the southeast and
into the Phoenix area bringing gusty winds, areas of blowing dust,
and isolated heavy rain/lightning. Storms should clear out of the
area by 6Z. For now VCTS is maintained in the TAF due to low
confidence in the exact timing but may be upgraded to TS with
time. Another slight chance of showers develops by daybreak but
will likely remain west of the area. Winds during the overnight
hours will mostly be out of the southeast. Winds will switch back
to southwest during the day Monday with scattered showers and
storms developing by the early afternoon. Clouds should mostly
remain at or above 8 kft.
Southeast California/Southwest Arizona including KIPL and KBLH:
Current thunderstorm activity in southeast California is expected to
remain too few and far between to impact TAFs. Later today, storms
over the San Diego County mountains and far northern Baja could
possibly produce some outflow that reaches KIPL early this evening
but anticipate wind speeds to remain light if it happens. Late
tonight, an outflow boundary from the east will likely cause a
easterly wind shift at KBLH. Additional shower and isolated storm
development is possible at KBLH as this outflow pushes through. Best
time frame would be between 8Z and 12Z tonight. Otherwise,
anticipate light winds with some late morning and afternoon cumulus
(bases AOA FL050) at both terminals.
&&
.FIRE WEATHER...
The threat for showers and thunderstorms will shift towards central
and eastern Arizona during the next couple of days, with Monday
being the day with the greater coverage. Thereafter, by the middle
and latter of the week into at least next weekend, considerable
drying is expected, which will essentially end the storm chances
everywhere. MinRHs will range between 30-45% through Tuesday and
then fall to between 20-30% by the middle to latter half of the
week, potentially falling below 20% by next weekend. Winds for the
most part will generally remain light through the period with the
exception of thunderstorm outflows generating stronger gusts.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&
DISCUSSION...18/Lojero
AVIATION...Hodges/Feldkircher
FIRE WEATHER...Lojero
In the hours before
Special weather statement, Sep 11, 5:51 PM MST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
551 PM MST Sun Sep 11 2022
AZZ539-559-120130-
Sonoran Desert Natl Monument AZ-Gila Bend AZ-
551 PM MST Sun Sep 11 2022
...A strong thunderstorm will impact portions of Maricopa County
through 630 PM MST...
At 550 PM MST, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Sentinel, or 24 miles southwest of Gila Bend,
moving north at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sentinel.
This includes AZ Interstate 8 between mile markers 83 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3265 11289 3263 11323 3295 11332 3304 11284
TIME...MOT...LOC 0050Z 179DEG 31KT 3281 11306
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HirschSpecial weather statement, Sep 11, 6:30 PM MST, 49 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
630 PM MST Sun Sep 11 2022
AZZ554-559-120230-
Sonoran Desert Natl Monument AZ-West Pinal County AZ-
630 PM MST Sun Sep 11 2022
...A strong thunderstorm will impact portions of Maricopa and Pinal
Counties through 730 PM MST...
At 629 PM MST, Doppler radar was tracking a strong thunderstorm over
Big Horn, or 17 miles southeast of Gila Bend, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Estrella, Sonoran National Monument, Freeman and Big Horn.
This includes the following highways...
AZ Interstate 8 between mile markers 127 and 144.
AZ Route 238 between mile markers 10 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3267 11236 3272 11256 3305 11254 3298 11216
TIME...MOT...LOC 0129Z 195DEG 13KT 3284 11241
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HirschSpecial weather statement, Sep 11, 6:51 PM MST, 28 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
651 PM MST Sun Sep 11 2022
AZZ538-539-559-120245-
Sonoran Desert Natl Monument AZ-Tonopah Desert AZ-Gila Bend AZ-
651 PM MST Sun Sep 11 2022
...A strong thunderstorm will impact portions of Maricopa County
through 745 PM MST...
At 650 PM MST, Doppler radar was tracking a strong thunderstorm 9
miles south of Bosque, or 10 miles southeast of Gila Bend, moving
northwest at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gila Bend, Gila Bend Auxiliary Field and Bosque.
This includes the following highways...
AZ Interstate 8 between mile markers 109 and 135.
AZ Route 238 between mile markers 1 and 11.
AZ Route 85 between mile markers 1 and 8, and between mile markers
119 and 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3280 11236 3268 11264 3298 11290 3305 11255
TIME...MOT...LOC 0150Z 144DEG 16KT 3284 11256
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HirschSpecial weather statement, Sep 11, 7:16 PM MST, 3 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
716 PM MST Sun Sep 11 2022
AZZ553-554-559-120315-
Sonoran Desert Natl Monument AZ-Northwest Pinal County AZ-
West Pinal County AZ-
716 PM MST Sun Sep 11 2022
...A strong thunderstorm will impact portions of Maricopa and Pinal
Counties through 815 PM MST...
At 716 PM MST, Doppler radar was tracking a strong thunderstorm 8
miles west of Chui-Chu, or 13 miles southwest of Casa Grande, moving
north at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Casa Grande, Arizona City, Arizola, Toltec, Stanfield and East
Chui-Chu.
This includes the following highways...
AZ Interstate 10 between mile markers 187 and 204.
AZ Interstate 8 between mile markers 145 and 178.
AZ Route 347 between mile markers 161 and 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3267 11236 3298 11216 3301 11187 3297 11160
3284 11153 3273 11167 3273 11174 3280 11178
3276 11205 3272 11207 3272 11214 3268 11215
3268 11220 3259 11221
TIME...MOT...LOC 0216Z 170DEG 19KT 3279 11193
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HirschEvent by event
13 thunderstorm wind, 6 flash flood, 3 dust storm. Local standard time, as filed.
Dust Storm, Northwest Pinal County
- When
- September 11, 7:19 PM MST to 7:39 PM MST
- Where
- Northwest Pinal County forecast zone
- Reported by
- Public
- Coordinates
- 32.904, -111.345 (the zone’s center; the record gives no point)
Visibility of less than 1/4 mile reported along I-8 near Stanfield in blowing dust from thunderstorm outflow. No accidents or injuries were reported.
Thunderstorm Wind, Pinal
- When
- September 11, 7:42 PM MST to 7:45 PM MST
- Where
- Pinal County, 3.19 mi SSW of Bon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 32.935, -111.944
A local utility company reported 4 power poles were downed in a couple locations north of Stanfield. Winds were estimated at around 60 mph. Timing estimated from radar. No injuries were reported.
Thunderstorm Wind, Pinal
- When
- September 11, 7:55 PM MST
- Where
- Pinal County, 0.59 mi NE of Bon
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 32.986, -111.923
The AK-Chin Regional Airport, located northwest of Casa Grande, measured a wind gust of 58 mph.
Thunderstorm Wind, Pinal
- When
- September 11, 7:57 PM MST to 8:00 PM MST
- Where
- Pinal County, 1.32 mi N of Lirim
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Utility Company
- Coordinates
- 33.039, -111.979
A local utility company reported 2 downed power poles in 2 locations east of Maricopa. Winds were estimated around 60 mph. Timing estimated from radar. No injuries were reported.
Thunderstorm Wind, Maricopa
- When
- September 11, 8:24 PM MST
- Where
- Maricopa County, 0.35 mi SSE of Chandler Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 33.266, -111.817
Chandler Municipal Airport measured a wind gust of 60 mph.
Dust Storm, South Mountain/Ahwatukee
- When
- September 11, 8:25 PM MST to 8:45 PM MST
- Where
- South Mountain/Ahwatukee forecast zone
- Reported by
- NWS Employee
- Coordinates
- 33.349, -112.491 (the zone’s center; the record gives no point)
Visibility of less than 1/4 mile reported along East Ray Road in the Ahwatukee Foothills in blowing dust from thunderstorm outflow. No accidents or injuries were reported.
Dust Storm, East Valley
- When
- September 11, 8:30 PM MST
- Where
- East Valley forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 33.349, -112.491 (the zone’s center; the record gives no point)
Visibility of less than 1/4 mile reported in the intersection of Baseline Road and Rural Road in Tempe in blowing dust from thunderstorm outflow. No accidents or injuries were reported.
Thunderstorm Wind, Maricopa
- When
- September 11, 8:30 PM MST
- Where
- Maricopa County, 3.06 mi ESE of Ocotillo
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 33.216, -111.800
Trained spotter measured a 60 mph gust along South Halsted Drive in Sun Lakes.
Thunderstorm Wind, Pinal
- When
- September 11, 8:46 PM MST
- Where
- Pinal County, 10.27 mi NE of Dock
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Local Official
- Coordinates
- 33.256, -111.626
The City of Queen Creek posted on social media saying to avoid the area of Barnes Parkway and 212th Street due to a tree blown down across the road. Time and wind speed estimated from radar.
Thunderstorm Wind, Maricopa
- When
- September 11, 8:53 PM MST
- Where
- Maricopa County, 0.44 mi ESE of (Phx)sky Harbor Arpt
- Measured
- 75 kt (86 mph) measured gust
- Property damage
- $15,000
- Reported by
- ASOS
- Coordinates
- 33.428, -112.013
Phoenix Sky Harbor Airport ASOS measured a wind gust of 86 mph. This wind gust speed was investigated further as it was considered suspect, however NWS meteorologists determined there was not enough evidence to disprove this measurement. Centerfield winds, a 30 meter wind sensor located just over half a mile north of the ASOS, measured a 76 mph wind gust around the same time as the ASOS. The City of Phoenix Aviation Department shared a report with images that mentioned/showed more than a dozen downed trees, damage to some fencing, cargo containers that were damaged after nearly being blown into a building, at least one downed light pole, and a baggage cart that was blown into and damaged a blast fence. There was also damage to the 24th Street Sky Train station with some broken glass windows at one of the entrances and a small section of outer side paneling that was peeled off. Sky Harbor Airport was in a Ground Stop from 2125MST to 2154MST. No injuries were reported.
Thunderstorm Wind, Maricopa
- When
- September 11, 8:58 PM MST
- Where
- Maricopa County, 0.45 mi SE of (Chd)williams Afb
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.295, -111.665
The Phoenix-Mesa Gateway Airport measured a wind gust of 75 mph.
Thunderstorm Wind, Pinal
- When
- September 11, 9:03 PM MST
- Where
- Pinal County, 0.58 mi WSW of Apache Jct
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 33.418, -111.560
Social media photo shows a sheet metal car port, that was torn off of a home, wrapped around a tree near Ironwood Drive and Superstition Boulevard. Timing and wind speed estimated based on radar.
Thunderstorm Wind, Maricopa
- When
- September 11, 9:10 PM MST
- Where
- Maricopa County, 1.89 mi S of Twin Knolls
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 33.403, -111.633
A large uprooted tree fell onto a couple of cars along South Ellsworth Road between East Southern Avenue and East Broadway Road in East Mesa. There were also reports of many damaged or destroyed sheet metal car ports in the area. A small metal shed was also thrown and destroyed. Winds were estimated at around 70 mph. Timing estimated from radar. No injuries were reported.
Thunderstorm Wind, Maricopa
- When
- September 11, 9:10 PM MST
- Where
- Maricopa County, 2.39 mi S of Twin Knolls
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 33.396, -111.625
Social media pictures showed multiple large tree downed across East Mesa, including one tree falling onto a house. Winds were estimated at around 70 mph. Timing estimated from radar. No injuries were reported.
Thunderstorm Wind, Maricopa
- When
- September 11, 9:15 PM MST
- Where
- Maricopa County, 0.4 mi NNW of Velda Rose Estates
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 33.455, -111.733
The Mesa Falcon Field Airport measured a wind gust of 58 mph.
Thunderstorm Wind, Maricopa
- When
- September 11, 9:18 PM MST
- Where
- Maricopa County, 2.41 mi NNE of Phoenix
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.509, -112.047
Social media picture showed large tree uprooted against a 3 three story apartment complex in the area of North 16th street and Camelback Road. Winds were estimated at around 70 mph. Timing estimated from radar. No injuries were reported.
Flash Flood, Pinal
- When
- September 11, 9:35 PM MST to 10:35 PM MST
- Where
- Pinal County, 9.95 mi NE of Dock to 9.78 mi NE of Dock
- Cause
- Heavy Rain
- Reported by
- Local Official
- Coordinates
- 33.251, -111.627
The City of Queen Creek posted on social media at 2140MST saying Rittenhouse Road near Ocotillo Road was closed due to flooding. Timing of impacts based around radar. No damages or injuries were reported.
Flash Flood, Maricopa
- When
- September 11, 9:50 PM MST to 10:50 PM MST
- Where
- Maricopa County, 1.31 mi E of Boys Ranch to 0.32 mi NE of Boys Ranch
- Cause
- Heavy Rain
- Reported by
- Local Official
- Coordinates
- 33.252, -111.597
Signal Butte Road between East Germann Road and East Barnes Parkway as well as Germann Road at South Crismon Road were closed due flooding. Timing estimated from radar. No damages or injuries were reported.
Flash Flood, Maricopa
- When
- September 11, 10:30 PM MST to September 12, 12:00 AM MST
- Where
- Maricopa County, 0.35 mi SW of Phoenix Turf Arpt to 0.39 mi SW of Phoenix Turf Arpt
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.627, -112.085
The Flood Control District of Maricopa County Gauge along East Fork Cave Creek Wash near North 7th Avenue in Phoenix indicated water levels rising above alarm stage at 2232 MST, with the flow peaking 3.77 feet (1557 cfs) at 2259 MST, and not going below alarm stage until 2359 MST. This likely made North 7th Avenue impassable. No damages or injuries were reported.
Flash Flood, Maricopa
- When
- September 12, 1:50 AM MST to 4:00 AM MST
- Where
- Maricopa County, 9.75 mi S of Aguila to 10.77 mi SSE of Gladden
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 33.790, -113.193
Maricopa County Department of Transportation reported that Eagle Eye Road was closed between Aguila Road and Mile Post 0 due to flooding. Timing and location of impacts was adjusted based on radar. There were no reports of damage.
Flash Flood, La Paz
- When
- September 12, 2:00 AM MST to 8:00 AM MST
- Where
- La Paz County, 13.35 mi N of Wenden to 13.06 mi N of Wenden
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Local Official
- Coordinates
- 34.010, -113.594
Photos from the La Paz County Public Works showed parts of Alamo Road washed out due to extensive flooding from overflowing washes that intersect the road. Timing estimated from radar. No injuries were reported.
Flash Flood, La Paz
- When
- September 12, 3:00 AM MST to 9:00 AM MST
- Where
- La Paz County, 2.5 mi NW of Bouse to 2.48 mi NW of Bouse
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.959, -114.026
SR-72 at Milepost 25 near Bouse was impassable due to wash flowing over the roadway. Timing estimated from radar. No damages or injuries were reported.
- Dust Storm
- Blowing dust that reduced visibility to a quarter mile or less.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Georgia, September 11, 20221 death · 1 event
- Flash Flooding and Flooding in Illinois, September 11, 2022$3.1 million · 50 kt wind · 9 events
- Flooding in Wisconsin, September 11 to 12, 2022$56,000 · 3 events
- Flash Flooding and Flooding in Florida, September 11 to 12, 2022$22,000 · 51 kt wind · 21 events
- Flash Flooding in California, September 11, 20228 events
- Flash Flood and Hail in Arizona, September 11, 2022$9,000 · 1 in hail · 5 events
- Marine Thunderstorm Winds in Lake Huron, September 11, 202250 kt wind · 2 events
- Waterspouts in Lake Michigan, September 11 to 12, 20222 events
- Marine Thunderstorm Wind in Gulf of Mexico, September 11, 20221 event
- Flash Flood in Alabama, September 11, 20221 event
- Waterspout in Lake Michigan, September 11, 20221 event
- Waterspout in South Atlantic Coastal Waters, September 11, 20221 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1056485, 1056495, 1056470, 1058651, 1056471, 1056472, 1056473, 1056486, 1057817, 1056476, 1056477, 1057816, 1056483, 1056484, 1056478, 1056482, 1057819, 1056490, 1056509, 1057818, 1056530, 1056521.